Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 10, 2001, 8:18 AM CDT for Coles County, Cumberland County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 10, 2001, 8:18 AM CDT (13:18 UTC)
- Expired
- Apr 10, 2001, 9:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Coles County, IL, Cumberland County, IL
The radar
The Lincoln radar (KILX), 126 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 101318 SVRSPI ILC029-035-101400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 818 AM CDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLES COUNTY IN EAST CENTRAL ILLINOIS CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 900 AM CDT * AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NEOGA...OR ABOUT 10 MILES WEST OF TOLEDO...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TOLEDO LERNA JEWETT JANESVILLE GREENUP CHARLESTON HAZEL DELL THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORUCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3944 8847 3919 8847 3919 8803 3950 8803 AUTEN NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:40 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 10, 3:40 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 340 AM CDT TUE APR 10 2001 LATEST SURFACE ANALYSIS REVEALS SYNOPTIC STATIONARY FRONT FROM QUINCY TO FORT WAYNE...WITH WELL DEFINED OUTLOW BOUNDARY FROM JUST NORTH OF ST LOUIS TO MATTOON. THESE FEATURES WILL REMAIN ACROSS THE AREA AS THUNDERSTORMS CONTINUE TO FIRE UP DURING THE EVENING AND OVERNIGHT HOURS TONIGHT AND WEDNESDAY NIGHT. THIS PATTERN WILL CONTINUE UNTIL THE MAIN UPPER LOW MOVES INTO THE MIDWEST AND SWEEPS A COLD FRONT THROUGH ILLINOIS EARLY THURSDAY. NEW AVN CONTINUES TO SHOW A SECONDARY WAVE MOVING SOUTHEAST INTO THE AREA ON SATURDAY BEFORE THE PATTERN DRIES OUT LATER IN THE WEEKEND. PREVIOUS FORECAST CAPTURES THIS SCENERIO WELL AND SEE LITTLE REASON TO DEVIATE. ..04.. .ILX...NONE.
In the hours before
Local storm report, Apr 10, 2:42 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
242 AM CDT TUE APR 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 AM SIDNEY IL 60 MPH TSTM WIND GUST
04/10/01 CHAMPAIGN ESTIMATED WIND GUST. SOME
MINOR ROOF DAMAGE. FROM NWS
COOP OBSERVER.
1226 AM RANTOUL IL 1.25 INCH HAIL
04/10/01 CHAMPAIGN REPORTED 1 E OF RANTOUL ON
US 136. FROM NWS COOP
OBSERVER.
0115 AM TREMONT IL 1.00 INCH HAIL
04/10/01 TAZEWELL REPORTED 1/4 MILE WEST OF
TREMONT. FROM NWS COOP
OBSERVER.
1250 AM GEORGETOWN IL WIND DAMAGE
04/10/01 VERMILION POWER LINES DOWN. FROM
ESDA.
0155 AM MINONK IL .88 INCH HAIL
04/10/01 WOODFORD HAIL WAS PILED 3 INCHES
DEEP...COVERING THE ROAD.
REPORTED ON THE WEST SIDE
? OF MINONK. HAIL SIZES FROM
1/4"-7/8". FROM ESDA.
FISHERSpecial weather statement, Apr 10, 6:00 AM CDT, 2 hours 18 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-101600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CDT TUE APR 10 2001 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF CENTRAL ILLINOIS TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STATIONARY FRONT THAT LIES ACROSS CENTRAL ILLINOIS. THE THUNDERSTORM ACTIVITY THIS MORNING IS EXPECTED TO WEAKEN TOWARD MIDDAY...THEN REDEVELOP AGAIN LATER THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND GUSTY WINDS. EMERGENCY MANAGERS AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE PREhPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT.
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:27 AM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 48 min |
| Apr 10, 1:21 AM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 39 min |
| Apr 10, 7:47 AM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 43 min |
| Apr 10, 8:30 AM CDT | Severe Thunderstorm Warning | ILX | Effingham | 45 min |
| Apr 10, 9:01 AM CDT | Severe Thunderstorm Warning | ILX | Jasper | 44 min |
| Apr 10, 9:15 AM CDT | Severe Thunderstorm Warning | ILX | Crawford | 45 min |
| Apr 10, 9:40 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 50 min |
| Apr 10, 12:58 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 62 min |
| Apr 10, 1:39 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.